Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 306, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 7, 2023, 7:10 PM CDT for George County, Greene County, Mississippi; Mobile County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2023, 7:10 PM CDT (00:10 UTC)
- Expired
- Sep 7, 2023, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Mobile County, AL, George County, MS, Greene County, MS
The radar
The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
087
WUUS54 KMOB 080010
SVRMOB
ALC097-MSC039-041-080045-
/O.NEW.KMOB.SV.W.0306.230908T0010Z-230908T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
710 PM CDT Thu Sep 7 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central Mobile County in southwestern Alabama...
Eastern George County in southeastern Mississippi...
Southeastern Greene County in southeastern Mississippi...
* Until 745 PM CDT.
* At 710 PM CDT, a severe thunderstorm was located 5 miles south of
Leakesville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lucedale, Leakesville, and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3114 8869 3121 8852 3085 8823 3073 8857
3074 8858
TIME...MOT...LOC 0010Z 329DEG 25KT 3107 8857
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD2 follow-up statements
818
WWUS54 KMOB 080023
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
723 PM CDT Thu Sep 7 2023
ALC097-MSC039-041-080045-
/O.CON.KMOB.SV.W.0306.000000T0000Z-230908T0045Z/
Mobile AL-George MS-Greene MS-
723 PM CDT Thu Sep 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WEST CENTRAL MOBILE...EASTERN GEORGE AND SOUTHEASTERN GREENE
COUNTIES...
At 723 PM CDT, a severe thunderstorm was located 9 miles southeast of
Leakesville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3110 8861 3115 8847 3085 8823 3076 8849
TIME...MOT...LOC 0023Z 312DEG 26KT 3104 8846
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD274
WWUS54 KMOB 080038
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
738 PM CDT Thu Sep 7 2023
ALC097-MSC039-041-080048-
/O.EXP.KMOB.SV.W.0306.000000T0000Z-230908T0045Z/
Mobile AL-George MS-Greene MS-
738 PM CDT Thu Sep 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOBILE...EASTERN
GEORGE AND SOUTHEASTERN GREENE COUNTIES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3110 8861 3115 8847 3085 8823 3076 8849
TIME...MOT...LOC 0038Z 329DEG 25KT 3096 8840
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:56 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 7, 3:56 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Mobile AL 356 PM CDT Thu Sep 7 2023 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... (Now through Friday) Issued at 355 PM CDT Thu Sep 7 2023 A large upper high pressure area will remain centered over the Southern Great Plains and Desert Southwest regions through the Friday as an upper shortwave with an embedded closed low continues to dive south-southeastward over the southeast CONUS. A seabreeze has advanced inland this afternoon to the I-10 corridor and has become a focus for the current scattered showers and thunderstorms. A few of the storms will continue to have the potential to become strong with gusty outflow winds and small hail. Meanwhile, a weak cold front will progress through the forecast area this evening before pushing offshore through the overnight hours. Some convection could potentially lingering near the coast along the front overnight. Much drier conditions are expected on Friday in the wake of the front, with afternoon relative humidity values possibly dipping into the 20-30 percent range interior areas. These dry conditions, along with dry fuels and winds near 10 mph, could result in a few localized wildfires. Lows tonight range from the mid 60s well inland to the mid 70s at the coast. Highs on Friday range from around 90 well inland to the lower to mid 90s elsewhere. No heat advisory concerns are expected for Friday thanks to drier air flowing into the area. A low risk of rip currents is anticipated through Friday. /22 && .SHORT TERM... (Friday night through Sunday night) Issued at 355 PM CDT Thu Sep 7 2023 Pleasant weather on tap for the weekend! A shortwave dives into the Southeast as it rounds the periphery of a large ridge aloft over the western CONUS. This shortwave reinforces the trough draped across the eastern half of the CONUS through the end of the weekend. The northerly to northwesterly flow aloft sticks around through most of Sunday as the local area remains sandwiched between the trough and ridge. A weakening cold front remains loosely draped across the Gulf waters on Saturday, but may briefly drift up into the panhandle in the afternoon. Very dry post-frontal air filters into the region through the period with PWATs of 1.0 or less expected. POPs are pretty much non-existent over land with scattered showers and storms over the Gulf closer to the front. It will still be toasty each afternoon with highs topping out in the mid to low 90s (upper 80s north of the Highway 84 corridor), but! dewpoints will tank into the 50s, so it should feel pleasant. We adjusted the dewpoints significantly downward from the NBM as it tends to not perform well in afternoon post-frontal mixing scenarios. Lows will also tank into the 60s across inland communities each night - almost a taste of fall. 07/mb && .LONG TERM... (Monday through Thursday) Issued at 355 PM CDT Thu Sep 7 2023 Tranquil weather continues through at least Tuesday as the pattern aloft breaks down. A shortwave trough pivots across the Upper Midwest by mid-week and another front eventually makes its way toward the local area. Ahead of the front, winds at the surface gradually turn southerly again and usher more moisture into the area. Scattered showers and storms are possible area-wide on Wednesday ahead of the front. Expect to dry out again in the wake of this front with pleasant conditions re-entering the forecast late next week. 07/mb && .MARINE... Issued at 355 PM CDT Thu Sep 7 2023 No impacts expected throughout the forecast period other than locally higher winds and seas possible near occasional storms tonight and Friday. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 94 67 94 68 93 69 94 / 20 10 10 10 0 10 0 10 Pensacola 75 93 71 93 73 93 73 92 / 20 10 0 10 10 10 0 10 Destin 77 92 74 91 76 91 76 92 / 30 20 10 10 10 10 0 10 Evergreen 67 94 64 93 65 94 66 95 / 0 0 0 10 0 10 0 10 Waynesboro 68 91 64 91 64 91 65 94 / 10 0 10 10 0 0 0 0 Camden 65 88 64 89 64 90 65 92 / 0 0 0 10 0 10 0 0 Crestview 70 95 65 94 67 94 68 94 / 20 10 0 10 0 10 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 6 PM CDT this evening for ALZ261-263-265. FL...None. MS...Heat Advisory until 6 PM CDT this evening for MSZ075-076-078-079. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Sep 7, 3:48 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
348 PM CDT Thu Sep 7 2023
MSZ078-072130-
Stone MS-
348 PM CDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN STONE COUNTY
THROUGH 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Saucier, or 16 miles southwest of Wiggins, moving south
at 10 mph.
HAZARD...Wind gusts in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Stone
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3078 8934 3075 8915 3068 8916 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 2048Z 013DEG 17KT 3066 8930
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Sep 7, 4:01 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
401 PM CDT Thu Sep 7 2023
ALZ266-FLZ201>204-072145-
Baldwin Coastal AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
401 PM CDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN...SOUTHERN
SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm over
Myrtle Grove, or over West Pensacola, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Gulf Breeze, Goulding, Bagdad, Lillian,
Myrtle Grove, Oriole Beach, Navarre, Perdido Beach, Pensacola Beach,
Navarre Beach, and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8755 3038 8749 3039 8748 3041 8747
3064 8735 3063 8693 3030 8682
TIME...MOT...LOC 2101Z 023DEG 10KT 3045 8732
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Sep 7, 4:14 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
414 PM CDT Thu Sep 7 2023
ALZ263-265-072145-
Mobile Coastal AL-Mobile Central AL-
414 PM CDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOBILE COUNTY
THROUGH 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Bay, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Bay, Bayou La Batre, and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8831 3034 8840 3035 8839 3037 8840
3038 8841 3039 8840 3052 8840 3051 8823
3033 8821
TIME...MOT...LOC 2114Z 029DEG 9KT 3043 8837
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Sep 7, 4:26 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
426 PM CDT Thu Sep 7 2023
ALZ264-266-FLZ201-202-072215-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
426 PM CDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND SOUTH
CENTRAL ESCAMBIA COUNTIES THROUGH 515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Lillian, or 10 miles west of West Pensacola, moving
south at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gulf Shores, Foley, Orange Beach, Robertsdale, Lillian, Bon Secour,
Summerdale, Perdido Beach, and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3064 8769 3060 8734 3027 8744 3023 8783
TIME...MOT...LOC 2126Z 020DEG 8KT 3047 8745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Sep 7, 6:14 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
614 PM CDT Thu Sep 7 2023
MSZ075-076-072345-
Perry MS-Greene MS-
614 PM CDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERRY AND WESTERN
GREENE COUNTIES THROUGH 645 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Richton, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton, Beaumont, and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3139 8896 3141 8879 3109 8863 3110 8898
TIME...MOT...LOC 2313Z 349DEG 6KT 3132 8887
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Sep 7, 6:46 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
646 PM CDT Thu Sep 7 2023
MSZ075-076-079-080030-
Perry MS-Greene MS-George MS-
646 PM CDT Thu Sep 7 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GEORGE...EASTERN
PERRY AND SOUTHWESTERN GREENE COUNTIES THROUGH 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near McLain, or 15 miles west of Leakesville, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakesville, Beaumont, and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8898 3133 8858 3095 8853 3095 8884
3106 8901
TIME...MOT...LOC 2345Z 332DEG 13KT 3116 8881
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:42 AM CDT | Special Marine Warning | MOB | 93 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.